| Catalog Number |
EX500 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the plug deployment button of a 5f exoseal vascular closure device (vcd) could not be pressed down after the indicator window changed to black-black.Hemostasis was achieved by manual compression.There was no reported patient injury.The operator was attempting to close the puncture site.There were no visible signs of device or package damage prior to use.The device was stored and prepared according to the instructions for use (ifu).The exoseal vcd and vascular sheath introducer were retracted together until pulsatile flow from the bleed-back indicator significantly slowed or stopped and until the indicator window changed to solid black.When depression of the button was attempted, the button would not depress at all.The indicator window did not show any red color during retraction.The device was not attempted to be deployed outside the patient¿s body.A non-cordis catheter sheath introducer was used.Femoral artery suitability was verified on angiography, including the vascular sheath introducer insertion angle of 30-45 degrees, and the vessel diameter was verified to be greater than or equal to 5 mm.There was no visible calcium or plaque at the puncture site, no access vessel tortuosity, no stent near the puncture site, and no stenosis greater than 50% at or near the puncture site.The target femoral site had not been closed with a closure device or manual compression less than 30 days before the procedure.There was no evidence of pre-existing hematoma, arteriovenous fistula, or pseudoaneurysm at the access site before exoseal vcd use.The exoseal vcd was used in a diagnostic procedure with a retrograde approach.The patient¿s body mass index (bmi) was not greater than 40.The physician had achieved certification on the use of the exoseal vcd.The device will be returned for evaluation.